Indiana, 2007

Flooding in Indiana, February 25 to 28, 2007

February 25 to 28, 2007 · NWS PAH · 2 events in 2 counties and zones

Heavy rainfall on the 24th sent the lower Wabash and White Rivers just above flood stage late in the month. The rainfall was caused by a large storm system that developed over the central Plains on the 24th and moved northeast toward the Great Lakes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Heavy rainfall on the 24th sent the lower Wabash and White Rivers just above flood stage late in the month. The rainfall was caused by a large storm system that developed over the central Plains on the 24th and moved northeast toward the Great Lakes. Widespread amounts of 1 to 2 inches were common.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 25, 3:57 AM EST, 33 minutes earlier.

Area forecast discussion, Feb 25, 3:57 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
257 AM CST SUN FEB 25 2007

.DISCUSSION...
VERTICALLY STACKED LOW OVER THE MO/IA BORDER WILL HEAD NE TO THE
GREAT LAKES REGION TODAY...THEN STALL THERE TONIGHT AND MONDAY.
SOME WRAP AROUND LIGHT SHOWERS OR SPRINKLES CANNOT BE RULED OUT
TODAY. HOWEVER...WILL KEEP POPS VERY LOW AS THE BULK OF THE ACTION
SHOULD BE NORTH OF THE FA.

MODELS ARE IN PRETTY GOOD AGREEMENT MOVING A DISTURBANCE ESE
FROM THE CENTRAL PLAINS MONDAY...TO THE LOWER OHIO VALLEY REGION
MONDAY NIGHT. THE SYSTEM IS SUPPORTED BY AN UPPER LEVEL JET STREAK
OVER 100 KTS...AND MODEST SFC REFLECTION...WITH A SFC WAVE FORECAST
TO TRACK JUST SOUTH OF THE FA. AS A RESULT BOTH THE GFS AND NAM
PAINT MINIMAL QPF ACROSS THE FA MONDAY AFTERNOON AND EVENING. FOR
NOW...WILL MENTION A CHANCE OF SPRINKLES...AND LET LATER SHIFTS
DECIDE IF POPS NEED TO BE ADDED. MAIN REASON FOR HOLDING OFF...IS
TSCTS AND SKEW-T/S SHOW MOISTURE IS MAINLY MID LEVEL...WITH DRY
AIR IN THE LOW TROP TRYING TO HANG ON.

NO CHANGES TO THE LONG RANGE PORTION OF THE FORECAST. THE LONG
RANGE PROGS CONTINUE TO SUPPORT OUR WEDNESDAY NIGHT AND THURSDAY
CHANCE OF CONVECTION.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Feb 24, 5:41 AM EST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
441 AM CST SAT FEB 24 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-251100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
441 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT
ACROSS THE FOUR STATE AREA. ISOLATED SEVERE THUNDERSTORMS CANNOT
BE RULED OUT...PRIMARILY ACROSS SOUTHEAST MISSOURI AND FAR SOUTHWEST
KENTUCKY. STRONG WINDS APPEAR TO BE THE MOST LIKELY HAZARD.

OUTSIDE OF THUNDERSTORM ACTIVITY...GUSTY SOUTHEAST SURFACE WINDS
FROM 15 TO 30 MPH ARE EXPECTED FROM LATE MORNING THROUGH THE EARLY
EVENING HOURS. WINDS COULD GUST AS HIGH AS 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. AT
THIS TIME...IT IS UNCLEAR WHETHER CONDITIONS WILL BE FAVORABLE FOR
SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUESTED TODAY AND EARLY TONIGHT
ACROSS SOUTHEAST MISSOURI AND FAR SOUTHWEST KENTUCKY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Pike

When
February 25, 4:30 AM EST to February 28, 11:59 PM EST
Where
Pike County, Petersburg
Cause
Heavy Rain
Reported by
Unknown
Coordinates
38.500, -87.280

Minor flooding began at Petersburg on the White River early on the 25th. The flooding was confined mainly to bottomland fields and wooded areas. The river continued to rise into early March.

Flood, Gibson

When
February 25, 6:00 PM CST to February 28, 11:59 PM CST
Where
Gibson County, East Mt Carmel to Hazleton
Cause
Heavy Rain
Reported by
Unknown
Coordinates
38.400, -87.730

Minor flooding began at Hazleton on the White River on the 25th. Minor flooding began on the lower Wabash River near East Mount Carmel on the 28th. In both cases, the inundation of bottomland fields and woods was the primary effect. Both rivers continued to rise into early March.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14547, 14546.